Lesions Appear On The Skin After Radiotherapy?
Hello, what is a good ointment while undergoing radio therapy and blisters on the armpits?
Hello, thank you for the question to HealthReplies.com
Lesions on the skin that arise after radiotherapy are called radiation dermatitis or radiodermatitis. Basically radiotherapy can damage other than the targeted cancer cells and can also damage the surrounding tissue through which radiation is passed, including the skin. Skin damage can be varied, ranging from mild (for example only redness and exfoliation only) to severe (to the death of tissue or necrosis of the skin).
The following are some things you can do to prevent radiodermatitis:
shower with cool / warm water only, don't use hot water using a gentle soap and moisturizer (you should not use antiseptic soap which usually will cause dry skin) avoid scrubbing the skin, rub the skin with your hands gently avoid using lotion or products other skin care containing alcohol use a skin moisturizer after you shower (choose a fragrance-free) use clothing that is soft and absorbs sweat, use loose clothing to avoid excessive friction on the skin For now, if the blisters are only mild, then you only need to keep the skin clean around the abrasions and keep the blisters dry. After you clean the wound, just air dry it before you dress. Try to wear loose clothes or no-sleeved clothes so that blisters do not rub against your clothes. If you see any signs of infection in your abrasions, go to the doctor immediately to get further therapy. The doctor can prescribe an ointment containing antibiotics to treat infections of abrasions. If the wound is so large that there is dead tissue in the wound, then you may have to undergo a debridement or wound cleansing operation. Consult with the doctor who treats you to find out further management when this happens.
So much information from me, hopefully enough answer